Alert archive / Oklahoma / Flash Flood Warnings in 2024
Flash Flood Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Mar 14, 2024, 7:21 PM CDT for LeFlore County, Sequoyah County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2024, 7:21 PM CDT (00:21 UTC)
- Expired
- Mar 14, 2024, 9:49 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 16 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264
WGUS54 KTSA 150021
FFWTSA
OKC079-135-150300-
/O.NEW.KTSA.FF.W.0002.240315T0021Z-240315T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
721 PM CDT Thu Mar 14 2024
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southeastern Sequoyah County in east central Oklahoma...
Northeastern Le Flore County in southeastern Oklahoma...
* Until 1000 PM CDT.
* At 721 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area, with additional thunderstorms
expected to move into the area this evening. Between 1 and 2
inches of rain have fallen. Additional rainfall amounts of 0.5 to
1.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Muldrow...
Spiro... Arkoma...
Moffett... Cowlington...
Scullyville... Cottonwood...
Braden...
This includes Interstate 40 in Oklahoma near mile marker 322.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3542 9444 3539 9443 3538 9443 3537 9443
3536 9443 3526 9444 3522 9481 3535 9481
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
141
WGUS74 KTSA 150249
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
949 PM CDT Thu Mar 14 2024
OKC079-135-150259-
/O.CAN.KTSA.FF.W.0002.000000T0000Z-240315T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Le Flore OK-Sequoyah OK-
949 PM CDT Thu Mar 14 2024
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN SEQUOYAH AND
NORTHEASTERN LE FLORE COUNTIES...
Flood waters are receding, and the heavy rain has ended. Please
continue to heed remaining road closures. A Flood Advisory is in
effect for the area through 1145 PM.
&&
LAT...LON 3542 9444 3539 9443 3538 9443 3537 9443
3536 9443 3526 9444 3522 9481 3535 9481
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 6:16 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 14, 6:16 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 616 PM CDT Thu Mar 14 2024 ...New AVIATION... .SHORT TERM... (Through Tonight) Issued at 218 PM CDT Thu Mar 14 2024 The main concern through the forecast period will continue to be the threat for severe thunderstorms across much of eastern Oklahoma and northwest Arkansas through tonight. Ongoing thunderstorms currently extend along a line from near Holdenville to south Tulsa to near Jay. Storms will be capable of all severe hazards through the afternoon and evening hours, with large to very large hail in excess of 2 inches the main threat. Low level wind fields will gradually become more favorable for tornadoes by late afternoon/early evening across southeast Oklahoma and into western/northwest Arkansas as a low level jet intensifies over the area. If storms remain discrete enough and the environment remains undisturbed in those areas, than tornadoes will become more probable toward sunset, mainly south of I-40 in eastern Oklahoma extending northeastward into west-central/northwest Arkansas. Current storms will progress east southeastward through the afternoon as a cold front works its way through the region. Decreasing instability behind the frontal passage will limit the severe potential as the front passes through, though some lingering elevated storms could linger behind the front this evening and overnight as isentropic ascent increases with the increasing low level jet. Additional thunderstorm development is expected this afternoon across the open warm sector in southeast Oklahoma and western Arkansas. These will be the storms that could pose the greatest tornado risk by late afternoon and into the evening hours before storms begin to grow upscale and advance southeastward through the night, exiting the area after midnight tonight. Cooler air along with breezy northerly winds will be ushered in behind the front tonight with temperature dropping into the 40s behind the front by Friday morning. Bowlan && .LONG TERM... (Friday through Thursday) Issued at 218 PM CDT Thu Mar 14 2024 Relatively quiet conditions are expected through the rest of the forecast period after the stormy day today. Cooler, but still near average temperatures for this time of year are expected for tomorrow behind the frontal passage, with gusty northerly winds throughout the day dying off somewhat by sunset. Cool overnight lows are forecast with some of the normally cooler locations dipping into the mid to upper 30s by Saturday morning. A brief warmup is expected on Saturday as subtle mid level ridging builds into the area and temperatures rise to near 70 across the region. A weak disturbance will move across northern Texas Saturday night and a few showers and thunderstorms will be possible along the Red River Saturday night. Severe weather is not expected with this system. By SUnday, the mid level flow become much more amplified, with northerly flow aloft ushering in another, stronger cold front through the region on Sunday. this frontal passage is expected to be dry as any appreciable moisture remains rather limited, but much cooler temperatures will follow for Sunday night into Monday. Mid level heights slowly rise into the middle part of next week as an upper low meanders around the Desert Southwest and deep mid level troughing settles in over the Southeast CONUS, keeping our weather fairly quiet and mild through the rest of the period. The upper low that will have been parked over the Southwest for the better part of a week may finally get swept up into the primary flow aloft and move out over the Plains by late week, bringing more rain and storm chances to the region. Bowlan && .AVIATION... (00Z TAFS) Issued at 613 PM CDT Thu Mar 14 2024 Thunderstorm impacts in the first few hours of the valid TAF period at MLC and FSM will be the main aviation concern, with additional periods of IFR/MVFR conditions possible through mid to late evening due to thunderstorms on station. Thunderstorms should shift south of these terminals by midnight. Winds will shift to a northerly direction overnight at all sites following a frontal passage. Expect a period of MVFR ceilings from late tonight into tomorrow afternoon, with improvement mid afternoon. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 66 41 69 / 10 0 0 0 FSM 57 69 44 71 / 100 0 0 0 MLC 52 67 43 69 / 70 0 0 10 BVO 45 67 37 70 / 10 0 0 0 FYV 47 64 38 70 / 70 0 0 0 BYV 49 61 39 68 / 70 10 0 0 MKO 50 64 41 67 / 50 0 0 0 MIO 47 62 38 66 / 10 0 0 0 F10 49 64 42 67 / 40 0 0 10 HHW 56 67 46 69 / 90 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....04 AVIATION...22
Hazardous weather outlook, Mar 14, 4:47 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
447 PM CDT Thu Mar 14 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
447 PM CDT Thu Mar 14 2024
...SEVERE WEATHER CONTINUES THIS EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Southeast Oklahoma into west-central Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Southeast Oklahoma into western Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Southeast Oklahoma into western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Severe thunderstorms continue late this afternoon across southeast
Oklahoma into western Arkansas in advance of a cold front that
is currently moving across northeast Oklahoma. Scattered to
numerous thunderstorms are expected to continue across southeast
Oklahoma and western Arkansas into the overnight hours as the
cold front continues to move across the region. These storms will
continue to be capable of producing large hail, damaging winds and
possibly a tornado through the evening hours. These storms will also
continue to produce heavy rains which could lead to flooding of low
lying areas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY THROUGH WEDNESDAY...No Hazards.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Mar 14, 6:03 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
603 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM Hail Krebs 34.93N 95.72W
03/14/2024 E1.75 inch Pittsburg OK Public
&&
pbsSpecial weather statement, Mar 14, 6:12 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
612 PM CDT Thu Mar 14 2024
ARZ011-020-142345-
Madison AR-Franklin AR-
612 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MADISON AND
NORTHERN FRANKLIN COUNTIES THROUGH 645 PM CDT...
At 611 PM CDT, Doppler radar indicated a strong thunderstorm near
Ozark, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Cass... Jethro...
Barnes... Red Star...
Redding... Watalula...
Meg... Toney...
Turners Bend... Cecil...
Lonelm... Taft...
Cravens... Paradise...
Alix...
This includes Interstate 40 in Arkansas between mile markers 25 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Arkansas.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Arkansas.
&&
LAT...LON 3576 9352 3577 9369 3543 9371 3541 9380
3542 9380 3541 9381 3538 9391 3555 9403
3589 9352
TIME...MOT...LOC 2311Z 245DEG 41KT 3552 9381
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MejiaLocal storm report, Mar 14, 6:40 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
640 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM Hail 4 NW Wilburton 34.95N 95.37W
03/14/2024 E1.00 inch Latimer OK Public
&&
pbsLocal storm report, Mar 14, 6:42 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
642 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Hail Van Buren 35.44N 94.35W
03/14/2024 E1.00 inch Crawford AR Public
&&
pbsSpecial weather statement, Mar 14, 7:12 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
712 PM CDT Thu Mar 14 2024
ARZ019-020-029-150045-
Sebastian AR-Franklin AR-Crawford AR-
712 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN FRANKLIN...CRAWFORD AND
NORTHERN SEBASTIAN COUNTIES THROUGH 745 PM CDT...
At 712 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Van Buren, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Mountainburg...
Alma... Barling...
Lavaca... Mulberry...
Dyer... Chester...
Rudy... Fort Smith Regional Airport...
Lake Fort Smith... Figure Five...
Fern... Kibler...
Central City... Concord...
Shibley... Bidville...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 27.
Interstate 540 between mile markers 1 and 10.
Interstate 49 between mile markers 22 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern and west central Arkansas...and east central Oklahoma.
&&
LAT...LON 3533 9397 3526 9432 3541 9444 3551 9445
3575 9416 3576 9397
TIME...MOT...LOC 0012Z 234DEG 37KT 3541 9428
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 14, 7:19 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
719 PM CDT Thu Mar 14 2024
OKZ073-150045-
Pittsburg OK-
719 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PITTSBURG COUNTY THROUGH
745 PM CDT...
At 719 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Mcalester, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Mcalester... Hartshorne...
Krebs... Alderson...
Mcalester Regional Airport... Blocker...
Haileyville... Dow...
Bache... Featherston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
&&
LAT...LON 3516 9549 3503 9549 3503 9551 3486 9551
3485 9552 3484 9591 3502 9596
TIME...MOT...LOC 0019Z 255DEG 29KT 3495 9585
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 48 min |
| Mar 14, 7:19 PM CDT | Special Weather Statement | TSA | Pittsburg | 26 min |
| Mar 14, 7:32 PM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| Mar 14, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 50 min |
| Mar 14, 7:43 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 29 min |
| Mar 14, 7:47 PM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| Mar 14, 8:04 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| Mar 14, 8:12 PM CDT | Special Weather Statement | TSA | Pittsburg | 33 min |
| Mar 14, 8:15 PM CDT | Special Weather Statement | TSA | Pushmataha | 60 min |
| Mar 14, 8:17 PM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| Mar 14, 8:48 PM CDT | Special Weather Statement | TSA | Pushmataha | 42 min |
| Mar 14, 8:58 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| Mar 14, 9:05 PM CDT | Special Weather Statement | TSA | LeFlore | 10 min |
| Mar 14, 9:30 PM CDT | Special Weather Statement | TSA | Pushmataha | 30 min |
| Mar 14, 9:38 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 28 min |
| Mar 14, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 39 min |
| Mar 14, 11:26 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
Nearby
Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.